×

zbMATH — the first resource for mathematics

On some questions of the theory of partially ordered groups. (English. Russian original) Zbl 0536.06016
Algebra Logic 22, 316-321 (1983); translation from Algebra Logika 22, No. 4, 435-442 (1983).
The main results of this paper are as follows. It is proved that in each \(\ell\)-group there exists a largest convex locally nilpotent \(\ell\)- subgroup. There is constructed a linearly orderable group G having a subgroup H of finite index with a nilpotent commutant such that the commutant of G fails to be nilpotent. A partial solution of question 12 in the problem list [Notices Am. Math. Soc. 29, 327 (1982)] is given.
Reviewer: J.JakubĂ­k
MSC:
06F15 Ordered groups
20F60 Ordered groups (group-theoretic aspects)
20E07 Subgroup theorems; subgroup growth
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] A. H. Rhemtulla, ”Polycyclic right-ordered groups,” Lect. Notes Math.,848, 230–234 (1981). · Zbl 0456.06007 · doi:10.1007/BFb0090569
[2] Problem Lists, Not. Am. Math. Soc.,29, No. 4, 327 (1982).
[3] L. Fuchs, Partially Ordered Algebraic Systems [Russian translation], Mir, Moscow (1965). · Zbl 0192.09603
[4] A. I. Kokorin and V. M. Kopytov, Linearly Ordered Groups [in Russian], Nauka, Moscow (1972). · Zbl 0192.36401
[5] A. G. Kurosh, Group Theory, Chelsea Publ.
[6] M. Hall, Combinatorial Theory, Wiley (1967).
[7] M. I. Kargapolov and Yu. I. Merzlyakov, Foundations of Group Theory [in Russian], 2nd ed., Nauka, Moscow (1977). · Zbl 0499.20001
[8] D. M. Zaitsev, ”Solvable groups of finite rank,” in: Groups with Restrictions on Subgroups [in Russian], Kiev (1971), pp. 115–130.
[9] R. B. Mura and A. H. Rhemtulla, ”Orderable groups,” Lect. Notes Pure Appl. Math., 27 (1977). · Zbl 0358.06038
[10] B. I. Plotkin, ”Generalized solvable and generalized nilpotent groups,” Usp. Mat. Nauk,13, No. 4, 89–172 (1958).
[11] V. S. Charin, ”Locally nilpotent groups,” Mat. Sb.,29, No. 2, 433–454 (1951).
[12] V. M. Kopytov, ”Lattice ordered locally nilpotent groups,” Algebra Logika,14, No. 4, 407–413 (1975).
[13] C. W. Holland, ”Varieties of lattice ordered groups are torsion classes,” Czech. Math. J.,29, No. 1, 11–12 (1979). · Zbl 0432.06011
[14] H. Neumann, Varieties of Groups, Springer-Verlag (1967). · Zbl 0149.26704
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.